Differential and Integral Equations

A note on ill posedness for the KdV equation

Luc Molinet

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that the solution-map $ u_0 \mapsto u $ associated with the KdV equation cannot be continuously extended in $ H^s(\mathbb R) $ for $ s<-1 $. The main ingredients are the well-known Kato smoothing effect for the mKdV equation as well as the Miura transform.

Article information

Differential Integral Equations, Volume 24, Number 7/8 (2011), 759-765.

First available in Project Euclid: 27 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 35A01: Existence problems: global existence, local existence, non-existence


Molinet, Luc. A note on ill posedness for the KdV equation. Differential Integral Equations 24 (2011), no. 7/8, 759--765. https://projecteuclid.org/euclid.die/1356628831

Export citation